Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 5, 2021, 4:52 PM CDT for Kinney County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 4:52 PM CDT (21:52 UTC)
- Expired
- Jul 5, 2021, 5:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 65 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1872 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
750
WWUS84 KEWX 052152
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
452 PM CDT Mon Jul 5 2021
TXZ183-202-052245-
Kinney TX-Val Verde TX-
452 PM CDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KINNEY AND
SOUTHEASTERN VAL VERDE COUNTIES UNTIL 545 PM CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm over
Black Brush Point, or 10 miles northwest of Del Rio, moving east at
20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Del Rio, Lake View, Amistad Village, Black Brush Point, Amanda,
Laughlin AFB, Val Verde Park, Standart, Diablo East, Cienegas
Terrace, Governors Landing, Long Point, Devils Shores, 277 South Boat
Ramp, 277 North Campground, San Pedro Canyon, Rough Canyon Recreation
Area, Spur 406 Campground, Rock Quarry Campground and Escondido
Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 2965 10108 2976 10070 2963 10070 2962 10062
2930 10057 2931 10091 2935 10095 2936 10100
2944 10106 2946 10106 2947 10108
TIME...MOT...LOC 2152Z 269DEG 17KT 2949 10099
$$
YBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:08 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 5, 2:08 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 208 PM CDT Mon Jul 5 2021 .SHORT TERM (Tonight through Tuesday Night)... Widespread showers and thunderstorms are already ongoing across South Central Texas this afternoon as a mid-level impulse works its way south into the the Southern Edwards Plateau. This, combined with the effects of convective outflow boundaries as a result of the sea breeze, will result in locally heavy rain and occasional cloud to ground lightning. Showers and storms that have formed east of I-35 and the I-37 corridor are mostly multicellular in nature, with little in the way of deep layer shear to work with. Given this lack of meaningful shear with height, expect storms to be very pulse-like in nature, and with PWATs in excess of 2" across the board, along with sfc dewpoints well into the 70s, it's no wonder rainfall rates could exceed 1-2" per hour at times with the heaviest cells. Some brief gusty winds are possible as well along any outflow boundaries, but the bigger threat for perhaps an isolated wind gust to 50mph will be out west over the Rio Grande Plains and Southern Edwards Plateau, where some shear will be present this afternoon and evening. Along with the mid-level impulse and MLCAPE of 2000-3000 J/kg, 0-6km bulk shear will actually be in the 20-25 kt range, leading to the slight possiblity of a couple gusty winds from storms. Storms should push southward towards Del Rio this evening posing the risk for some gusty winds and locally heavy rainfall. Storm coverage should decrease after sunset out west, but hi-res guidance, in particular the HRRR and TT WRF, are indicating that showers and perhaps a rumble of thunder could develop over the Coastal Plains and the I-35 corridor after midnight. Have bumped up PoPs to the high chance threshold in anticipation of this threat. Tuesday will be yet another active day, however, more diurnally driven storm activity is once again expected, as the lack of a mid- level shortwave disturbance will result in chaotic storm motion and outflow boundaries by mid-afternoon. With PWATs still nearly off the charts for this time of year in the 2.1-2.3" range, along with sfc dewpoints in the 70s, expect yet another shot at locally heavy rain to continue with any storms that can sit over any location for more than 30 minutes. While the flash flooding threat will be very localized, it is not out of the question that we could start seeing more flash flooding threats, especially in locations that have received 1-3" or more in the last couple of days. && .LONG TERM (Wednesday through Monday)... Overview: The well advertised cool, wet pattern will continue mid to late week with a slight southward trend noted in the guidance for the best rain (and particularly heavy rain) chances Wednesday through Friday. Considerable uncertainty remains in the forecast this weekend into early next week but some rain chances will continue for at least portions of the area. Details: Wednesday morning, the tail end of available high resolution guidance paints a picture that the "center" of the somewhat disorganized upper level height falls will be to our south or southeast with a potential surface reflection noted in the model pressure and wind fields centered over deep south TX. Rain chances in the morning will thus be higher across our southern counties, especially the Coastal Plains as increased onshore flow/convergence seems likely. Rain chances will spread northward through the day, and although coverage will diminish overnight as usual, some lingering isolated activity may remain. A very similar story is forecast Thursday. Locally heavy rain could occur anywhere within the CWA these days, but probabilities are notably higher south of I- 10/US-90. As we head through Friday and beyond, the global models begin to disagree significantly as they have the past several model cycles with little signs of converging on any one solution. The Euro continues to shift the main area of energy to the west into Mexico, then northward along the terrain which would allow for our northeastern areas to see much lower rain chances while our western counties would become the focus area for convection. The GFS and its ensemble members are generally less defined with any system organization and keep the primary POPs closer to the Gulf Coast. And the Canadian continues it's way-out-there high QPF over south- central TX through the weekend. While the amounts can certainly be discounted, the potential for a wetter solution than the GFS/Euro are currently spitting out cannot. It remains to be seen how this will play out but we will have to remain cognizant of continued low risk for locally heavy rain through the rest of the long term. Hopefully additional clarity will come over the next 24-36 hours. && .PREV DISCUSSION... /ISSUED 1248 PM CDT Mon Jul 5 2021/ AVIATION (18Z TAFS)... /NEW/ Bottom line: Widespread showers with isolated thunderstorms are expected to continue over the next 24-30 hours, making this a rather difficult forecast. Trying to pick out and decipher any particular prevailing weather will be tough given a moist and unstable airmass with very weak steering flow leading to chaotic storm motions and storm interaction. Expect CIGs to fluctuate between MVFR and VFR throughout the day at all sites, most notably AUS/SAT/SSF. Have gone with a TEMPO group at those three sites for early afternoon to early evening for thunderstorms with visibility and ceilings down to IFR. Meanwhile at DRT, a complex of storms looks to be organizing to the north and should arrive between 22Z-02Z, hence the TEMPO for that time period. Overnight, rain chances continue, but the thunder threat should be reduced with rain showers possible at all sites through tomorrow. IFR ceilings are expected to form after 09Z at all three I-35 sites and continue through 15Z. Morris PREV DISCUSSION... /ISSUED 414 AM CDT Mon Jul 5 2021/ SHORT TERM (Today through Tuesday)... Another active day is in store with scattered to numerous showers and thunderstorms expected mainly this afternoon and evening. However, we could see some showers and maybe an isolated thunderstorm before noon across the Coastal Plains and the northern part of the Hill Country. For this afternoon and early evening, the weather scenario looks interesting as an upper level impulse pushes down into our area. This feature is forecast to generate showers and thunderstorms as it moves into the Hill Country and Edwards Plateau. A second feature that is forecast to play a big role on today's weather is the seabreeze. Between these features, in addition to outflow boundaries, the combination brings the potential for localized heavy rain. Why heavy rain? First, dewpoint temperatures are likely to range from the mid to upper 70s under a rich tropical airmass in place. Second, PWATs are likely to range between 2.1 to 2.25 inches based on GEFS and as high as 2.5 inches per GFS. These values are between +2SD and +3SD for this time of the year. Third, mean wind flow is expected to be around 10 mph allowing storms to slowly move forward. All of these components when put together bring the potential for impressive rain rates and therefore the potential for minor flash flooding. For the past two days, localized rainfall amounts of 3 to 4 inches have occurred and today will be another day for some areas across the Hill Country, Edwards Plateau, along I-35 and/or the Coastal Plains to experience these types of isolated rainfall amounts. Therefore, average storm totals rainfall amounts for today are one tenth to one inch over most areas with maximum values of 3 to 5 inches. The Weather Prediction Center Excessive Rainfall Outlook for Day One has areas along and north of Highway 90 under a slight risk of rainfall exceeding flash flood guidance. As a friendly reminder, 6 inches of fast moving water can knock an adult off their feet and 12 inches of rushing water could carry away most cars. Turn Around, Don't drown if flooded roadways are encountered. Shower and thunderstorm activity is expected to decrease late tonight into Tuesday morning. Then the activity picks up in the afternoon once again with the western half of South Central Texas favored for pockets of heavy rains in the afternoon. LONG TERM (Tuesday Night through Sunday)... A broad mid and upper level low/trough is forecast on Wednesday to be positioned from Deep South Texas northeast up the Texas coast. The focus for the heaviest rainfall should remain over the Coastal Plains on Wednesday. Nevertheless, southeasterly boundary layer flow will maintain elevated precipitable water values across the region Wednesday, especially the southern half of the area, and there should be a diurnal pattern of scattered showers and thunderstorm development inland through the afternoon and early evening. There are indications that the trough will shift slightly west and inland on Thursday, potentially bringing some higher rain chances farther north into the CWA. Beyond Thursday there are some significant differences in the upper level pattern between the 00Z operational runs of the GFS, ECMWF, and CMC. The ECMWF and CMC close and tighten the upper level low up and drift it northwest Friday through Saturday, with the CMC bringing it into western areas of the CWA and the ECMWF into Coahulia, Mexico. Both also have a surface low reflection. A scenario like this could bring much greater rain chances Friday into the weekend than are currently advertised, especially across the southwest and western CWA, which would include nocturnal convection. Some may also continue to notice the very high run total QPF from the CMC and ECMWF solutions. While these are currently outliers, they can't be completely discounted in terms of the general potential for pockets of higher QPF amounts Friday into the weekend. With respect to the operational run of the GFS, this solution maintains a broad trough, but does shift it northwest indicating continued broad rain chances. With that said, in general 2-4" of rainfall is advertised this week across the CWA, favoring southern and western areas. Pockets of higher amounts up to 6" inches are likely, and a caveat that if GFS and the GEFS trend toward the ECMWF and CMC then the pockets could be even higher. These isolated pockets could occur in a short period of time. Thus, we will continue to advertise a threat for localized flooding concerns through the week. With respect to temperatures, forecast max temperatures will continue to remain below normal for this time of year, welcome news for most given it's July. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 87 72 88 73 / 50 70 40 60 20 Austin Bergstrom Intl Airport 72 87 71 87 71 / 50 70 30 60 20 New Braunfels Muni Airport 74 87 72 87 72 / 60 70 40 70 20 Burnet Muni Airport 71 85 71 86 71 / 50 60 30 50 20 Del Rio Intl Airport 75 88 74 91 74 / 60 70 40 50 50 Georgetown Muni Airport 72 86 72 87 71 / 50 60 30 60 20 Hondo Muni Airport 73 85 72 86 71 / 60 70 50 70 40 San Marcos Muni Airport 72 87 72 87 71 / 50 70 40 70 20 La Grange - Fayette Regional 75 87 74 89 73 / 50 70 40 70 20 San Antonio Intl Airport 74 84 73 86 73 / 60 80 50 70 20 Stinson Muni Airport 76 86 74 87 74 / 70 80 50 70 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Morris Long-Term...KCW Decision Support...Treadway
Hazardous weather outlook, Jul 5, 4:23 AM CDT, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 423 AM CDT Mon Jul 5 2021 TXZ171>173-183>194-202>209-217>225-228-060930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 423 AM CDT Mon Jul 5 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and scattered thunderstorms are expected mainly during the afternoon and early evening. Cloud to ground lightning will be possible in and near any storms. In addition, a few storms could produce localized flooding and strong gusty winds. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered showers and thunderstorms are forecast Tuesday through Sunday, especially in the afternoon and evening hours. Cloud to ground lightning will be possible in and near any storms. In addition, a few storms could produce localized flooding as well as strong gusty winds. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 5, 1:57 PM CDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 157 PM CDT Mon Jul 5 2021 TXZ184-185-202-203-052000- Uvalde TX-Kinney TX-Edwards TX-Real TX- 157 PM CDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINNEY... NORTHWESTERN UVALDE...SOUTH CENTRAL EDWARDS AND SOUTHWESTERN REAL COUNTIES UNTIL 300 PM CDT... At 157 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Barksdale, or 23 miles west of Leakey, moving south at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Camp Wood, Laguna, Montell, Vance, Barksdale and Turkey Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2985 10027 2983 10001 2935 9996 2935 10040 TIME...MOT...LOC 1857Z 357DEG 16KT 2967 10015 AAT
Special weather statement, Jul 5, 2:13 PM CDT, 2 hours 39 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 213 PM CDT Mon Jul 5 2021 TXZ183-184-052000- Val Verde TX-Edwards TX- 213 PM CDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS AND NORTHEASTERN VAL VERDE COUNTIES UNTIL 300 PM CDT... At 213 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles north of Loma Alta, moving south at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Loma Alta, Carta Valley, Vinegarone, Devils River State Nat Area Del Norte and Us-277 Near The Sutton-Edwards County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3029 10110 3029 10058 2979 10052 2980 10110 TIME...MOT...LOC 1913Z 007DEG 13KT 3010 10080 KCW
Special weather statement, Jul 5, 4:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
452 PM CDT Mon Jul 5 2021
TXZ183-202-052245-
Kinney TX-Val Verde TX-
452 PM CDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KINNEY AND
SOUTHEASTERN VAL VERDE COUNTIES UNTIL 545 PM CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm over
Black Brush Point, or 10 miles northwest of Del Rio, moving east at
20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Del Rio, Lake View, Amistad Village, Black Brush Point, Amanda,
Laughlin AFB, Val Verde Park, Standart, Diablo East, Cienegas
Terrace, Governors Landing, Long Point, Devils Shores, 277 South Boat
Ramp, 277 North Campground, San Pedro Canyon, Rough Canyon Recreation
Area, Spur 406 Campground, Rock Quarry Campground and Escondido
Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 2965 10108 2976 10070 2963 10070 2962 10062
2930 10057 2931 10091 2935 10095 2936 10100
2944 10106 2946 10106 2947 10108
TIME...MOT...LOC 2152Z 269DEG 17KT 2949 10099
YBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:37 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real | 3 hr |
| Jul 5, 12:59 PM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Jul 5, 1:57 PM CDT | Special Weather Statement | EWX | Kinney | 63 min |
| Jul 5, 2:13 PM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| Jul 5, 2:22 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| Jul 5, 2:58 PM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| Jul 5, 3:54 PM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Hays | 3 hr |
| Jul 5, 4:02 PM CDT | Areal Flood Advisory | EWX | Comal, Guadalupe | 3 hr |
| Jul 5, 4:06 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jul 5, 4:31 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 3 hr |
| Jul 5, 5:02 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Kendall | 3 hr |
| Jul 5, 5:16 PM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| Jul 5, 5:54 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 5, 6:16 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.